MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB; PISTON SYRINGE

BD MEDICAL - DIABETES CARE SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB; PISTON SYRINGE
Model Number 305945
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Investigation summary: a photo was received by bd for evaluation.A quality engineer was able to review the photo of 1cc safetyglide syringe without any packaging with the reported issue of ¿syringe broke while giving an injection to the patient¿.The photo was examined and exhibited a broken plunger rod.A review of the device history record was completed for the batch provided.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded that bd was able to duplicate or confirm the indicated failure.Complaints received for this device and reported condition will continue to be tracked and trended.Complaints received for this device and the reported defect will continue to be tracked and trended.Based on this, a capa is not needed at this time.Manufacturing (b)(4) will be notified of this issue.Manufacturing (b)(4) investigation: on (b)(6) 2021, (b)(4) received a complaint, via a picture.Visual inspection shows the plunger was broken off.Half of the plunger rod was inside the barrel of the syringe; the other half was separated from the syringe.Process summary: the automatic syringe assembly machine feeds 1cc/ml, syringe components (barrel, stopper, plunger) and assembles these components.This machine consists of a barrel-cleaning dial, lubrication dial, one plunger/stopper assembly dial and one syringe assembly dial and various inspection and transfer dials.Dhr, l2l dispatches, logbook entries were looked at, nothing pertaining to this defect could be found.There were zero (0) notifications noted that did not pertain to the complaint.Root cause for this defect cannot be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
It was reported syringe sftygld 1ml w/ndl 27x1/2 rb broke during use.The following information was provided by the initial reporter: "i have retained the broken syringe.According to west one, this is the only occurrence with the item.".

Brand Name
SYRINGE SFTYGLD 1ML W/NDL 27X1/2 RB
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key12256307
Report Number1920898-2021-00836
Device Sequence Number3671058
Product Code MEG
UDI-Device Identifier30382903059455
UDI-Public30382903059455
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K992734
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2025
Device Model Number305945
Device Catalogue Number305945
Device Lot Number0265987
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2021
Initial Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1